Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 27, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 27, 2015, 2:42 PM EDT for Ottawa County, Sandusky County, Ohio. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2015, 2:42 PM EDT (18:42 UTC)
- Expired
- May 27, 2015, 3:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ottawa County, OH, Sandusky County, OH
The radar
The Cleveland radar (KCLE), 105 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:51 PM EDT | TSTM WND DMG | 2 Ne Elmore, OH | TREE DOWN NEAR ROUTE 105. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:08 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853
WUUS51 KCLE 271842
SVRCLE
OHC123-143-271915-
/O.NEW.KCLE.SV.W.0027.150527T1842Z-150527T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
242 PM EDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SANDUSKY COUNTY IN NORTHWESTERN OHIO...
OTTAWA COUNTY IN NORTHWESTERN OHIO...
* UNTIL 315 PM EDT
* AT 242 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ELMORE...OR
13 MILES NORTHWEST OF FREMONT...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PORT CLINTON...OAK HARBOR...GIBSONBURG...GENOA...WOODVILLE...
ELMORE...LINDSEY AND ROCKY RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4153 8341 4162 8322 4161 8309 4152 8297
4151 8299 4152 8289 4149 8287 4149 8296
4147 8297 4147 8303 4145 8304 4145 8303
4134 8337 4143 8342
TIME...MOT...LOC 1842Z 243DEG 28KT 4147 8333
HAIL...1.00IN
WIND...60MPH
$$
LAPLANTE2 follow-up statements
564
WWUS51 KCLE 271855
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
255 PM EDT WED MAY 27 2015
OHC123-143-271915-
/O.CON.KCLE.SV.W.0027.000000T0000Z-150527T1915Z/
SANDUSKY OH-OTTAWA OH-
255 PM EDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTH CENTRAL SANDUSKY AND SOUTHWESTERN OTTAWA COUNTIES...
AT 255 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAK HARBOR...
OR 10 MILES NORTHWEST OF FREMONT...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PORT CLINTON...OAK HARBOR...ELMORE...LINDSEY AND ROCKY RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4162 8322 4161 8309 4152 8297 4151 8299
4152 8289 4149 8287 4149 8296 4147 8297
4147 8303 4145 8303 4142 8324 4147 8332
4155 8327
TIME...MOT...LOC 1855Z 251DEG 27KT 4149 8320
HAIL...1.00IN
WIND...60MPH
$$
LAPLANTE482
WWUS51 KCLE 271908
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
308 PM EDT WED MAY 27 2015
OHC143-271917-
/O.CAN.KCLE.SV.W.0027.000000T0000Z-150527T1915Z/
SANDUSKY OH-
308 PM EDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SANDUSKY COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHWESTERN OHIO.
LAT...LON 4156 8316 4161 8309 4152 8297 4151 8299
4148 8308
TIME...MOT...LOC 1907Z 243DEG 28KT 4153 8310
$$
OHC123-271915-
/O.CON.KCLE.SV.W.0027.000000T0000Z-150527T1915Z/
OTTAWA OH-
308 PM EDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTH CENTRAL OTTAWA COUNTY...
AT 307 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OAK HARBOR...
OR 8 MILES WEST OF PORT CLINTON...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL OTTAWA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4156 8316 4161 8309 4152 8297 4151 8299
4148 8308
TIME...MOT...LOC 1907Z 243DEG 28KT 4153 8310
HAIL...1.00IN
WIND...60MPH
$$
LAPLANTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:20 PM EDT, 22 minutes earlier.
Area forecast discussion, May 27, 2:20 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 220 PM EDT WED MAY 27 2015 .SYNOPSIS... A WEAKENING COLD FRONT WILL CROSS THE REGION LATE THIS AFTERNOON INTO THE EVENING. HIGH PRESSURE WILL BRIEFLY BE LOCATED OVER THE REGION ON THURSDAY BUT WILL MOVE OFF THE NEW ENGLAND COAST EARLY FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATE...NO CHANGES FOR THE UPDATE. ORIGINAL...A WEAKENING COLD FRONT WILL CROSS THE REGION LATE THIS AFTERNOON INTO THE EVENING. THE AREA LOOKS TO BE DRY THROUGH THE MORNING BUT WITH AFTERNOON HEATING AND THE LIFT NEAR AND AHEAD OF THE FRONT THERE SHOULD BE SOME CONVECTIVE DEVELOPMENT. SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE SOME STRONGER WIND AS THEY CROSS NORTHERN OHIO AND NW PA. TEMPERATURES ALOFT MAY ALSO COOL ENOUGH TO ALLOW FOR THE DEVELOPMENT OF SOME HAIL. WILL MENTION THE SEVERE POTENTIAL IN THE HWO. IT WILL BE ANOTHER WARM DAY UNDER VARIABLE AMOUNTS OF CLOUD COVER. MOST LOCATIONS SHOULD WARM INTO THE LOWER 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... COLD FRONT SHOULD BE EAST OF THE COUNTY WARNING AREA NEAR OR SHORTLY AFTER MIDNIGHT WITH THE THUNDER MOVING EASTWARD WITH IT. HIGH PRESSURE SHOULD THEN TAKE CONTROL FOR ABOUT 24 HOURS WITH DRY CONDITIONS EXPECTED THURSDAY INTO FRIDAY. WE WILL HAVE TO MONITOR NW OHIO FRIDAY EVENING TO SEE IF ANY CONVECTION CAN DRIFT INTO THE REGION AHEAD OF THE NEXT COLD FRONT. THE MAIN PUSH OF THUNDERSTORMS SHOULD HOLD OFF UNTIL SATURDAY AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL AGAIN HAVE A CHANCE TO BECOME SEVERE. TEMPERATURES WILL ONLY COOL SLIGHTLY FOR THURSDAY IN THE WAKE OF THE WEAK FRONT. MOST LOCATIONS WILL BE WITHIN A COUPLE DEGREES OF 80. COOLER NEAR THE LAKESHORE WITH A LAKE BREEZE DEVELOPING. FRIDAY WILL SEE HIGHS RETURN TO AT LEAST THE MIDDLE 80S. A FEW DEGREES COOLER ON SATURDAY WITH MORE CLOUD COVER. && .LONG TERM /SUNDAY THROUGH TUESDAY/... TREND CONTINUES FOR SATURDAYS COLD FRONT TO BE SOUTH OF THE AREA BY SUNDAY. HAVE THEREFORE TRENDED PRECIP CHANCES DOWN...BUT STILL LEFT SOME AS THERE ARE STILL DISCREPANCIES ON HOW FAR SOUTH IT GETS. AT ANY RATE IT WILL BE MUCH COOLER WITH HIGH PRESSURE BUILDING TO OUR NORTH AND NORTHERLY FLOW ACROSS OUR AREA. FAIR WEATHER AND HIGH PRESSURE BY TUESDAY WITH HIGHS SLOWLY TRENDING WARMER. OVERALL THOUGH TEMPERATURES NEAR SEASONAL AVERAGES. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... WEAK COLD FRONT OVER INDIANA WILL MOVE EAST THIS AFTERNOON AND EARLY TONIGHT. SHOWERS AND THUNDERSTORMS WILL FILL IN AHEAD OF THE FRONT. SOME OF THE STORMS WILL HAVE STRONG WINDS AND HAIL AND LOCAL IFR CONDITIONS. THE SOUTH TO SOUTHWEST WIND WILL BE GUSTY AHEAD OF THE FRONT. WINDS VEERING WEST BEHIND THE FRONT TONIGHT AND THEN LIGHT NORTH BY THURSDAY MORNING. VFR EXCEPT FOR PATCHY MVFR FOG THURSDAY MORNING. OUTLOOK...NON VFR CONDITIONS SATURDAY IN SHRA/TS. NON VFR POSSIBLE INTO SUNDAY. && .MARINE... A COLD FRONT WILL BE CROSSING LAKE ERIE THIS EVENING WITH POTENTIALLY STRONG THUNDERSTORMS. SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST LATE TONIGHT AND BECOME LIGHT WITH HIGH PRESSURE OVERHEAD. THE HIGH SHIFTS EAST FRIDAY AND SOUTHERLY FLOW RETURNS TO THE LAKE. A STRONG COLD FRONT IS EXPECTED SATURDAY. COULD SEE A SMALL CRAFT ADVISORY FOR SATURDAY INTO SUNDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...TK/MULLEN SHORT TERM...MULLEN LONG TERM...OUDEMAN AVIATION...KOSARIK MARINE...OUDEMAN
Hazardous weather outlook, May 27, 5:29 AM EDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 529 AM EDT WED MAY 27 2015 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-280930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 529 AM EDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS BUT LARGE HAIL WILL BE POSSIBLE. A WEAKENING COLD FRONT WILL MOVE INTO NORTHWEST OHIO THIS AFTERNOON WITH THUNDERSTORMS DEVELOPING ALONG IT. THESE THUNDERSTORMS WILL MOVE EASTWARD THROUGH THE EVENING AND COULD IMPACT ALL OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING AS ANOTHER COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, May 27, 2:09 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
209 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 5 NW TOLEDO 41.72N 83.65W
05/27/2015 LUCAS OH PUBLIC
SEVERAL LARGE LIMBS DOWN.
&&
MITCHELLLocal storm report, May 27, 2:13 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
213 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL BOWLING GREEN 41.38N 83.65W
05/27/2015 E0.75 INCH WOOD OH TRAINED SPOTTER
HAIL COVERING THE GROUND.
&&
MITCHELLLocal storm report, May 27, 2:27 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
227 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM TSTM WND DMG 1 WSW SYLVANIA 41.71N 83.72W
05/27/2015 LUCAS OH BROADCAST MEDIA
SEVERAL UTILITY POLES AND WIRES DOWN.
&&
MITCHELLLocal storm report, May 27, 2:28 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
228 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 3 W PEMBERVILLE 41.41N 83.52W
05/27/2015 E1.00 INCH WOOD OH TRAINED SPOTTER
&&
MITCHELLThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:20 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 55 min |
| May 27, 1:52 PM EDT | Special Marine Warning | CLE | 113 min | |
| May 27, 2:07 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 38 min |
| May 27, 3:37 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 53 min |
| May 27, 3:40 PM EDT | Special Marine Warning | CLE | 65 min | |
| May 27, 3:44 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 31 min |
| May 27, 4:17 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 43 min |
| May 27, 4:33 PM EDT | Special Marine Warning | CLE | 87 min | |
| May 27, 4:45 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 45 min |
| May 27, 5:19 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 26 min |
| May 27, 5:35 PM EDT | Special Marine Warning | CLE | 115 min | |
| May 27, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 33 min |
| May 27, 7:53 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Morrow, Richland | 22 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.